muscle relaxant and breathing

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2009
Total Posts : 1
   Posted 2/7/2009 3:23 PM (GMT -6)   
I got in a car accident and as part of my treatment, I was prescribed soma. It really helps for the spasms/pain but I noticed that I am experiencing shortness of breath lately? Do you think it’s an effect of soma? Thanks.

Veteran Member

Date Joined Nov 2007
Total Posts : 6795
   Posted 2/7/2009 3:36 PM (GMT -6)   
Dear Task,
Welcome to the chronic pain forum of Healing Well. I would definitely talk with your doctor soon. We're not doctors here, but muslce relaxants can slow your breathing. But there are a lot of other things that could contribute to shortness of breath, so I think you need to have it checked out soon.


Veteran Member

Date Joined Jul 2007
Total Posts : 554
   Posted 2/7/2009 3:38 PM (GMT -6)   
Could be, your dr & see if you can cut them in half or maybe try zanaflex or some people do well with skelaxin, its not so strong as soma or zanaflex. Good luck!
RX's: Oxycontin 80mg 2x's daily; Oxycodone 30mg 5xs daily; Zanaflex 4mg 3x's daily; Restoril 15mg 1x; Soma 3x's daily; Lyrica 100mg 3x's daily (pain & fibro.); Phenergan 25mg (as needed); Amitriptyline 25mg 1x (chronic pain); Cymbalta 60mg 2x's daily (pain from fibro); Abilify 5mgs at bedtime (depression); Metoclopram (as needed) & Senokot (as needed).
"The most critical choice you'll ever make is the one you make about what you're going to do with this. The past is over. The future hasn't happened yet. The only time is now."
- Dr. Phil

Regular Member

Date Joined Oct 2005
Total Posts : 315
   Posted 2/8/2009 2:44 PM (GMT -6)   


I would consult with both your pharmacist and doctor about it. The pharmacist should be an expert regarding med side effects so you might want to speak with him/her first. Then, talk to your doctor.

I've been taking Soma twice per day since May for severe spasms and cramps and I've found this seems to be the only muscle relaxer that really helps me, as I've tried several others with no success. And actually, I have the opposite issue as you....when I take Soma, I find my breathing to be much bettter than without. But of course meds affect everyone differently. As another poster suggested, you can actually cut the meds in half and see if that lessens your breathing problems. When I first started Soma, I took the 350mg dose at night, which was generic, and the 250mg dose in the morning, whihc only comes in brand name. But I have financial problems and spoke to my PM about it and he decided to give me the 350mg only to take both at night and in the morning. He told me if 350 in the monring makes me too wooozy, I can just cut it in half. But I've been taking it so long, I found no problems taking 350mg twice per day. For some reason, it seems to clear my lungs more and I can take deeper breaths, though I don't know why, as relaxers tend to slow things down. But my body is quite used to my dosing by now. If I were you, i would definitely discuss it with your doc and pharmacist.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 12:30 AM (GMT -6)
There are a total of 2,709,942 posts in 298,856 threads.
View Active Threads

Who's Online
This forum has 153377 registered members. Please welcome our newest member, vnvnnetvc98.
184 Guest(s), 10 Registered Member(s) are currently online.  Details
redseal25, bluelyme, lucynethel (OR Just Mike), Girlie, Lymiemomster, Ljm2014, Bhutan boy, Another Worried Wife, DJMcPhee, celebrate life

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer